MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Codes Material Puncture/Hole (1504); Deformation Due to Compressive Stress (2889); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 6 years post initial procedure aneurysm enlargement was identified during a routine follow up.Reportedly, the patient is stable and is pending a re-intervention.
 
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.Due to the absence of medical records and medical imaging device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.The final patent status was reported to be stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.B2: outcomes attributed to ae - updated b5: describe event or problem - updated d10: therapy dates and concomitant products - updated g3: awareness date - updated h6: health effect - impact code - removed 4614 h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 6 years post initial procedure aneurysm enlargement was identified during a routine follow up.Reportedly, the patient is stable and is pending a re-intervention.After the initial report, it was determined that the patient the patient had previously undergone intervention (reported under mfr# 2031527-2018-00965).An afx bifurcated and suprarenal were initially implanted.The two (2) year follow-up showed evidence of decreased graft overlap and an unknown aneurysm sac enlargement with a possible type 3b endoleak.The physician elected to treat the patient by relining with the implant of an afx2 bifurcated stent graft, an afx infrarenal, and an afx suprarenal on (b)(6) 2018.The patient was reportedly in stable condition.Now, on (b)(6) 2022, reintervention was completed with the implant of two (2) afx vela infrarenal stents.The final patent status was reported to be stable.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 6 years post initial procedure aneurysm enlargement was identified during a routine follow up.Reportedly, the patient is stable and is pending a re-intervention.After the initial report, it was determined that the patient had previously undergone intervention (reported under mfr#: 2031527-2018-00965).An afx bifurcated and suprarenal were initially implanted.The two (2) year follow-up showed evidence of decreased graft overlap and an unknown aneurysm sac enlargement with a possible type 3b endoleak.The physician elected to treat the patient by relining with the implant of an afx2 bifurcated stent graft, an afx infrarenal, and an afx suprarenal on (b)(6) 2018.The patient was reportedly in stable condition.Now, on (b)(6) 2022, re-intervention was completed with the implant of two (2) afx vela infrarenal stents.The final patent status was reported to be stable.Additional information per clinical assessment: a type 3b endoleak of the vela suprarenal implanted in 2016, and stent buckling of the vela suprarenal implanted in 2018 were confirmed per 2022 event.In addition, the reported aneurysm enlargement was confirmed as insignificant in growth (less than 5mm).This mfr.Report#: 2031527-2022-00190 (patient id: (b)(6) addresses the event of insignificant (2mm) aneurysm enlargement, type 3b endoleak and stet buckling with tertiary intervention in 2022.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the aneurysm enlargement of 2mm and the additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type 3b endoleak of the original suprarenal proximal extension placed in 2016, and stent buckling of the suprarenal proximal extension placed in 2018.These findings were discovered during an examination of the ct (computed tomography) scan dated on (b)(6) 2022.Procedure related harms, device, user, procedure or anatomy relatedness of the overall event could not be determined with the medical records available for review.However, the type 3b endoleak was most likely due to the buckling, and the buckling was most likely related to the increase in the infrarenal angulation from 41 to 62 degrees (aortic remodeling).In addition, there were two revisions of a previously placed graft in 2018 and 2022 (cautionary product use).The final patient status was reported to be stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5: describe event or problem section d suspect medical device.G3: awareness date.H4: release date (primary).H6: health effect - clinical code; remove 1708.H6: medical device problem codes; remove 3190.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15067335
Report Number2031527-2022-00190
Device Sequence Number14883751
Product Code MIH
UDI-Device Identifier00818009013651
UDI-Public(01)00818009013651(17)190331
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberA34-34/C100-O20 V
Device Lot Number1472863-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer07/26/2022
11/06/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date09/07/2022
12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT, SN: (B)(6).; AFX VELA INFRARENAL LOT 1738155008.; AFX VELA INFRARENAL, SN: (B)(6).; AFX VELA SUPRARENAL LOT 1472863001.; AFX VELA SUPRARENAL LOT 1472863001.; AFX VELA SUPRARENAL LOT 1732115005.; AFX VELA SUPRARENAL, SN: (B)(6).; AFX2 BIFURCATED STENT GRAFT LOT 1809852004.; AFX2 BIFURCATED STENT GRAFT, SN: (B)(6).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age80 YR
Patient SexMale